Arkansas pastor allegedly performed exorcism on toddler, did meth with parishioners
Lloyd Eddie Lasker Jr., pastor of House of Refuge and Deliverance Ministries outside Little Rock, faces a slew of charges.
A pastor from Mayflower, Arkansas was arrested and charged last week with possession of a controlled substance, possession of drug paraphernalia and possession of a gun by a convicted felon.
Lloyd Eddie Lasker Jr., pastor of House of Refuge and Deliverance Ministries, was taken into custody after allegedly performing an exorcism of a toddler. Under arrest, he reportedly admitted to using meth at church with parishioners.
The Kansas City Star is reporting that Lasker was arrested after a child abuse investigation. Police Detective Brittani Little is said to have found an emaciated 21-month-old child “with multiple bruises from head to toe,” the boy’s mother and Lasker at the church. Little’s affidavit notes that the toddler is now in the ICU “with a brain bleed and extreme malnourishment.”
Lasker allegedly admitted in his interview with Little, she claims, to trying “to exorcise the demon in (the child) but he would not explain how he did this.” Her affidavit says Lasker told her he “has used meth in the church several times” with the mother of the boy and other HORAD Ministries members.
The pastor appeared before a judge on Sept. 23, where he was granted a $7,500 cash bond. His next court date is Oct. 13.
Mayflower, the rural town where House of Refuge and Deliverance Ministries is located, sits about 30 minutes north of Little Rock and has a population of less than 2,000.
At the time of Lasker’s arrest, four grams of meth in a small baggie and a pipe were found inside the door panel of his truck. More meth and another device for smoking were found on the passenger side.
The man allegedly denied knowing the items were in his car, but admitted to past methamphetamine use.
The government website drugabuse.gov noted that methamphetamine is a stimulant and even in small doses can cause a “variety of cardiovascular problems, including rapid heart rate, irregular heartbeat and increased blood pressure.”
The drug releases high levels of dopamine into the body, and continued use can result in brain damage, seizures and even death.
Have you subscribed to theGrio’s “Dear Culture” podcast? Download our newest episodes now!